Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 412, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2012, 5:55 PM CDT for Bryan County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 5:55 PM CDT (22:55 UTC)
- Expired
- Jul 26, 2012, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:55 PM CDT | TSTM WND GST 70 | 2 Sw Durant, OK | NUMEROUS TREES DOWN IN CALERA, REPORTED BY CALERA FD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS54 KOUN 262255
SVROUN
OKC013-262330-
/O.NEW.KOUN.SV.W.0412.120726T2255Z-120726T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRYAN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 630 PM CDT
* AT 552 PM CDT...LOCAL LAW ENFORCEMENT AND METEOROLOGISTS
REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS
NEAR 75 MPH...CAUSING DAMAGE. THIS STORM WAS LOCATED NEAR
CALERA AND THE SOUTH SIDE OF DURANT. THIS STORM WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
DURANT...CALERA...COLBERT...ACHILLE...KEMP...ARMSTRONG...
HENDRIX...BLUE...CARTWRIGHT AND UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM AND HAS A HISTORY OF PRODUCING DAMAGING
WINDS. GET READY FOR WINDS NEAR 75 MPH. TAKE COVER NOW IN A STORM
SHELTER OR INTERIOR ROOM OF A STURDY BUILDING.
&&
LAT...LON 3378 9643 3377 9650 3379 9652 3381 9652
3382 9653 3382 9658 3385 9663 3408 9640
3406 9618 3382 9620 3375 9640
TIME...MOT...LOC 2248Z 227DEG 2KT 3390 9644
$$
MBS2 follow-up statements
310
WWUS54 KOUN 262311
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT THU JUL 26 2012
OKC013-262330-
/O.CON.KOUN.SV.W.0412.000000T0000Z-120726T2330Z/
BRYAN OK-
611 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
CDT FOR SOUTHWESTERN BRYAN COUNTY...
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 65 MPH. THIS STORM WAS LOCATED NEAR CALERA. THIS STORM WAS
NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
DURANT...CALERA...COLBERT...ACHILLE...KEMP...ARMSTRONG...HENDRIX...
BLUE...CARTWRIGHT AND UTICA.
THIS STORM HAS A HISTORY OF PRODUCING SEVERE DAMAGING WINDS OF
72 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO SHORE.
AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3378 9643 3377 9650 3379 9652 3381 9652
3382 9653 3382 9658 3385 9663 3408 9640
3406 9618 3382 9620 3375 9640
TIME...MOT...LOC 2309Z 227DEG 2KT 3391 9643
$$
MBS235
WWUS54 KOUN 262325
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT THU JUL 26 2012
OKC013-262335-
/O.EXP.KOUN.SV.W.0412.000000T0000Z-120726T2330Z/
BRYAN OK-
625 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRYAN COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO
LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS
WEAKENING THUNDERSTORM.
LAT...LON 3378 9643 3377 9650 3379 9652 3381 9652
3382 9653 3382 9658 3385 9663 3408 9640
3406 9618 3382 9620 3375 9640
TIME...MOT...LOC 2325Z 227DEG 2KT 3391 9643
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 26, 3:07 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 307 PM CDT THU JUL 26 2012 .DISCUSSION... SCATTERED SHOWERS/STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE FA. THE BEST CHANCES AND STRONGEST STORMS WILL BE IN AREA JUST SOUTH OF A DIFFERENTIAL HEATING BOUNDARY DUE TO THE CLOUD COVER... GENERALLY SOUTH OF I-44. THIS AREA HAS RECEIVED PLENTY OF HEATING TODAY AND A DISTURBANCE FROM OVERNIGHT/MORNING CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THIS AREA. ANOTHER DISTURBANCE IS MOVING EAST ACROSS NORTHERN OK WHICH MAY ALSO AID IN DEVELOPMENT. THE FRONT/WIND SHIFT LINE EXTENDS EAST-WEST JUST NORTH OF I-40. IF CLOUDS THIN ENOUGH FOR SOME HEATING TO OCCUR... STORMS MAY ALSO DEVELOP NEAR THIS BOUNDARY BUT CHANCES HERE A LOWER THAN THE AREAS FURTHER SOUTH MENTIONED ABOVE. SOME OF THE STORMS MAY BECOME SEVERE MAINLY PRODUCING STRONG WINDS. SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY SHIFT SOUTH OVERNIGHT INTO FRIDAY AND THEN ENDING FRIDAY EVENING. THE UPPER HIGH PRESSURE WILL THEN ESTABLISH ITSELF OVER THE SOUTHERN PLAINS THIS WEEKEND LEADING TO DRY AND HOT CONDITIONS AGAIN. MODELS SHOW THAT THIS HIGH PRESSURE CENTER COULD SHIFT WEST SOME EARLY NEXT WEEK WHICH MAY LEAD TO NORTH OR NORTHWEST FLOW OVER AT LEAST PORTIONS OF THE REGION. THIS COULD MEAN A CHANCE FOR SHOWERS AND MAYBE A SLIGHT DROP IN TEMPS WITH A FRONT OR TWO MOVING INTO THE AREA NEXT WEEK. HOWEVER... THERE IS SOME QUESTION ON HOW FAR WEST THE HIGH PRESSURE WILL SHIFT AND HOW FAR SOUTH/EFFECTS OF A FRONT WILL OCCUR... SO WILL KEEP FORECAST PRETTY MUCH AS IS IN THE EXTENDED FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 98 73 99 / 30 10 10 10 HOBART OK 73 98 73 102 / 30 20 10 10 WICHITA FALLS TX 75 98 75 103 / 50 30 20 10 GAGE OK 69 99 72 99 / 10 10 0 10 PONCA CITY OK 71 100 73 102 / 10 10 0 10 DURANT OK 77 97 76 99 / 60 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, Jul 26, 11:48 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NEXT SCHED ISSUANCE
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU JUL 26 2012
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH OF A STILLWATER TO
CLINTON TO ERICK LINE.
DISCUSSION...
THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE THIS
AFTERNOON...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST
OKLAHOMA...AS TEMPERATURES CLIMB TO NEAR THE CENTURY MARK.
ALTHOUGH WIND SHEAR WILL REMAIN WEAK AND UNFAVORABLE FOR
ORGANIZED SEVERE STORMS...ISOLATED SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING MAINLY ALONG AND SOUTH I44.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY...MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA. STRONG WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL LIKELY RETURN BY SATURDAY AND
CONTINUE INTO EARLY NEXT WEEK WITH HEAT ADVISORIES PROBABLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.In the hours before
Special weather statement, Jul 26, 5:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT THU JUL 26 2012 OKZ046-047-050-051-262245- MARSHALL OK-JOHNSTON OK-LOVE OK-CARTER OK- 501 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL... SOUTHWESTERN JOHNSTON...NORTHEASTERN LOVE AND SOUTHEASTERN CARTER COUNTIES UNTIL 545 PM CDT... AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DICKSON... MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCALLY HEAVY RAINFALL... LOCATIONS IMPACTED INCLUDE... MADILL...TISHOMINGO...DICKSON...OAKLAND...MANNSVILLE...LAKE MURRAY AND RUSSETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3404 9716 3423 9705 3424 9667 3402 9676 TIME...MOT...LOC 2158Z 280DEG 7KT 3412 9702 MBS
Special weather statement, Jul 26, 5:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT THU JUL 26 2012
TXZ089-090-262300-
CLAY TX-ARCHER TX-
518 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EASTERN
ARCHER COUNTIES UNTIL 600 PM CDT...
AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCOTLAND...
MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ARCHER CITY...SCOTLAND...WINDTHORST...BLUEGROVE...LAKE ARROWHEAD...
SHANNON...BUFFALO SPRINGS AND JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3356 9867 3380 9856 3363 9807 3347 9818
3347 9841
TIME...MOT...LOC 2215Z 299DEG 16KT 3367 9848
MBSSpecial weather statement, Jul 26, 5:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT THU JUL 26 2012
OKZ032-262300-
HUGHES OK-
538 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUGHES COUNTY
UNTIL 600 PM CDT...
AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUSTIN...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3515 9600 3514 9602 3512 9601 3511 9603
3515 9617 3529 9613 3528 9598 3515 9599
TIME...MOT...LOC 2236Z 283DEG 28KT 3523 9608
MBSLocal storm report, Jul 26, 5:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 3 SW DURANT 33.96N 96.41W
07/26/2012 M61 MPH BRYAN OK AWOS
&&Local storm report, Jul 26, 5:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 2 SW DURANT 33.97N 96.40W
07/26/2012 M72 MPH BRYAN OK AWOS
WIND 19030G63KT.
&&Local storm report, Jul 26, 5:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG DURANT 33.99N 96.38W
07/26/2012 BRYAN OK LAW ENFORCEMENT
DURANT POLICE DEPARTMENT REPORTS POWER LINES DOWNED AND
AT LEAST 6 TREES DOWNED ON ROADWAYS OR HOUSES.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:36 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Jul 25, 8:42 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Jul 26, 2:27 AM CDT | Special Weather Statement | OUN | Kiowa | 48 min |
| Jul 26, 3:27 PM CDT | Special Weather Statement | OUN | Johnston | 48 min |
| Jul 26, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 28 min |
| Jul 26, 4:00 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Jul 26, 4:43 PM CDT | Special Weather Statement | OUN | Seminole | 47 min |
| Jul 26, 4:46 PM CDT | Special Weather Statement | OUN | Love, Marshall | 59 min |
| Jul 26, 5:01 PM CDT | Special Weather Statement | OUN | Marshall | 44 min |
| Jul 26, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Jul 26, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Jul 26, 5:38 PM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Jul 26, 6:00 PM CDT | Special Weather Statement | OUN | Coal | 45 min |
| Jul 26, 6:07 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| Jul 26, 6:35 PM CDT | Special Weather Statement | OUN | Seminole | 25 min |
| Jul 26, 6:36 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.